MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7055-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause for the radicular pain is user error; improper implant size selection, using an implant that was too long.
 
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2014 where three implants were installed.The patient later reported to a new surgeon with complaints of continued radicular pain.The surgeon determined that the most superior positioned implant was impinging on the neuroforamen.In (b)(6) 2018, the surgeon attempted a revision procedure to remove the superior positioned implant using chisels.The implant was solidly fixed in bone and after several failed attempts to remove the implant with chisels, he decided to leave all the implants in place.No implants were adjusted or removed.It is likely that the patient still has radicular pain.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key8229334
Report Number3007700286-2018-00118
Device Sequence Number2266421
Product Code OUR
UDI-Device Identifier00859256003316
UDI-Public00859256003316
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2019
Device Model Number7055-90
Device Lot NumberI0926
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR